MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240); Insufficient Information (4580)
Date of Event 05/25/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol mesh - composix l/p (device #2).Additional emdrs were submitted to represent the bard/davol mesh - composix l/p (device #1) and the bard/davol mesh - ventralex (device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p (x2) on (b)(6) 2007 and ventralex hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol mesh ¿ composix l/p (device #2).Additional supplemental emdr was submitted to represent the bard/davol mesh ¿ composix l/p (device #1); an additional emdr was submitted to represent the bard/davol mesh ¿ dulex (device #3) & an additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p (x2) on (b)(6) 2007 and ventralex hernia patch on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against all devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2007 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of two composix l/p (device #1 & #2).Per op notes, ¿two composix l/p mesh (device #1 & #2) were placed within the abdomen and tacked to the left aspect of the hernia using sutures.¿ (b)(6) 2009 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of dulex mesh (device #3).Per op notes, ¿omental adhesions were taken down.A dulex mesh (device #3) was placed in the abdomen and tacked to the overlying peritoneum using sutures.¿ (note: there is no mention/visualization of previously placed composix l/p (device #1 & #2) during this repair) (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of ventralex mesh (device #4).Per op notes, ¿a small defect was noted in the left lower quadrant where two previous placed meshes (device #1 & #2) come together.A ventralex mesh (device #4) was placed in the abdomen and tacked over to overlie the defect.¿ (note: there is no mention/visualization of previously placed dulex mesh (device #3) during this repair) (b)(6) 2012 - patient was diagnosed with infected mesh from incisional hernia thereby underwent repair with removal of mesh (device #1, #2, #3 & #4).Per op notes, ¿the abdomen was entered, and a large piece of mesh was encountered and an extensive adhesiolysis was performed.The mesh (device #1, #2, #3 & #4) was then removed.There was noted to be an abscess cavity in the lateral left aspect of the mesh.¿.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11920958
Report Number1213643-2021-04197
Device Sequence Number845466
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(17)111028(10)DAQJ0020
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2011
Device Catalogue Number0134810
Device Lot NumberDAQJ0020
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale